Alert archive / Indiana / Flash Flood Warnings in 2006
Flash Flood Warning 19, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Sep 13, 2006, 12:37 PM CDT for Lake County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2006, 12:37 PM CDT (17:37 UTC)
- Expired
- Sep 13, 2006, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Lake County, IN
The radar
The Chicago radar (KLOT), 61 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 6:55 AM CDT, 5 hours 42 minutes earlier.
Area forecast discussion, Sep 13, 6:55 AM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 655 AM CDT WED SEP 13 2006 .DISCUSSION RE MORNING ZONES/GRIDS... 500 AM CDT DLAD DUE HVY RA... 00Z AND 06Z RUNS OF GFS HAVE GOOD HANDLE ON CURRENT SITUATION SO FOLLOWED FOR SHORTER TERM FCSTS. UPR LO CURRENTLY OVR KDVN TO CONT TO ACCELERATE EWRD AS STRONG VORT ROUNDS BOTOM...WITH UPR CIRCULATION MOVG ACROSS CNTRL IND DURG THIS MORNING. ISENTROPIC SFC AND OMEGA FCSTS INDICATE BAND OF MOD TO HVY RA WILL CONT ON W-NW SIDE OF MID-UPR LO...DRIFTING TO NW IND AND FAR E CNTRL IL DURG THE MORNING. REMAINING SHRA DEPART IND PORTION OF CWA DURG EARLY AFTERNOON AS UPR LOW CONTS INTO OH. RIDGING BUILDS FM PLAINS INTO UPR MIDWEST TONIGHT BUT LLVL MOISTURE SLO TO CLR OUT FROM W TO E AS TRAPPED UNDER DVLPG SUBSIDENCE INVERSION. FEEL CLRG WON/T REACH HALF OF FA TIL AFT DAYBREAK THU LIMITING FG DVLPMNT TO NW PORTION OF FA DURG THE LATE NIGHT AND PRE DAWN HRS. CHANGED LATTER PDS OF GOING FCST LTL AS RDG ONLY GRADUALLY GIVES WAY DURG THE WEEKEND AS UPR LO MOVS ACROSS NRN PLAINS SAT THEN LIFTS ACROSS THE NRN PLAINS INTO S CNTRL CANADA SUN-MON. TRS && .AVIATION... 655 AM CDT 12Z TAFS...SURFACE LOW SITUATED OVER SOUTHEAST SHORE OF LAKE MICHIGAN THIS MORNING. WINDSHIFT LINE ACROSS NORTHEAST IL IS THE FOCUS OF OVERNIGHT CONVECTION FROM CGX SOUTHWESTWARD TO VYS. FEW SHOWERS NOTED NORTH OF THIS LINE. EXTENSIVE IFR CLOUD SHIELD ASSOCIATED WITH LOW OVER TAFS. EXPECT SOME IMPROVEMENT TO MVFR BY EARLY AFTERNOON WITH LOW MOVING FAR ENOUGH EAST. THEN GRADUAL THINNING UNTIL SKC LATE THIS EVENING. WINDS EXPECTED TO INCREASE TODAY AS LOW CONTINUES EAST AND GRADIENT TIGHTENS. ONCE SPEEDS PICK UP SHOULD SEE THEM IN THE 10 TO 15 KT RANGE AS GRADIENT TIGHTENS. && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...SMALL CRAFT ADVISORY THRU THIS EVE. &&
Hazardous weather outlook, Sep 13, 4:45 AM CDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 445 AM CDT WED SEP 13 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-132200- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 445 AM CDT WED SEP 13 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN WILL OCCUR IN NORTHEAST ILLINOIS AND FAR NORTHWEST INDIANA EARLY THIS MORNING...SOUTHEAST OF A CHICAGO TO MORRIS TO STREATOR LINE. THE RAIN FALL WILL LIKELY CAUSE LOCAL FLOODING PROBLEMS. THE SHOWERS AND THUNDERSTORMS WILL GRADUALLY MOVE FURTHER EAST INTO NORTHWEST INDIANA DURING THE MID AND LATE MORNING. AREAS OF FOG WILL DEVELOP IN NORTH CENTRAL AND FAR NORTHEAST ILLINOIS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE AREAS OF FOR ACROSS NORTH CENTRAL AND FAR NORTHEAST ILLINOIS EARLY THURSDAY MORNING. AREAS OF FOG ARE POSSIBLE AGAIN THURSDAY NIGHT AND EARLY FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS IN NORTH CENTRAL ILLINOIS ON SUNDAY...AND ACROSS THE AREA SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY. REPORTS OF HEAVY RAINFALL OR FLOODING ARE ENCOURAGED. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-132200- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 445 AM CDT WED SEP 13 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS THIS MORNING. HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT WILL OCCUR TODAY AND THIS EVENING. VISIBILITY NEAR THE ILLINOIS SHORE MAY BE RESTRICTED BY PATCHES OF FOG OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAS OF FOG ALONG THE LAKESHORE ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, Sep 13, 8:18 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
818 AM CDT WED SEP 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN CHICAGO 41.88N 87.63W
09/13/2006 E2.00 INCH COOK IL BROADCAST MEDIA
UNDERPASSES FLOODED WITH UP TO 2 FEET OF WATER AT THREE
PLACES. 64TH AND STATE. 83RD AND VINCENNES. 95TH AND
COTTAGE GROVE. RIGHT LANE BLOCKED ON DAN RYAN AT 63RD DUE
TO HIGH WATER.
&&
HALBACHThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 3:40 AM CDT | Flash Flood Warning | LOT | Grundy, Kendall | 6 hr |
| Sep 13, 10:42 AM CDT | Flash Flood Warning | LOT | Lake | 2 hr |
| Sep 13, 3:38 PM CDT | Flash Flood Warning | LOT | Lake | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.